Dermatological side effects rarely interfere with the continuation of checkpoint inhibitor immunotherapy for cancer.

Please login or register to bookmark this article
Bookmark this %label%

Immunotherapy with checkpoint inhibitors (CPIs) is an emerging anticancer treatment strategy, which may cause a variety of skin reactions. In this study, we sought to analyze and classify the cutaneous side effects (CSE) of the CPIs nivolumab, pembrolizumab, and ipilimumab with respect to prevalence, type, and severity, and to review their potential interference with CPI immunotherapy.In this retrospective analysis, medical records were analyzed with respect to incidence, type, and severity of CSE in patients on CPI immunotherapy for cancer. The implications for immunotherapy maintenance were scrutinized.From 2012 to 2019, 352 consecutive patients were treated with CPIs for cancer, of which 46 patients (13.1%) experienced CSE. The incidence of CSE was less with nivolumab (n = 16; 9.5%) and pembrolizumab monotherapy (n = 9; 9.6%) as compared to ipilimumab (n = 10; 23.3%) and combination therapy (n = 11; 23.9%); P 

Get PDF with LibKey
View the article @ International journal of dermatology (sign-in may be required)